Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS Lincoln, IL

May 15, 20094 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at May 15, 2009, 2:35 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 2:35 PM CDT (19:35 UTC)
Expired
May 15, 2009, 8:30 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:15 PM CDTHEAVY RAIN 2.09Altona, ILCOOP OBSERVER MEASURED 2.09 INCHES OF RAIN SINCE 5 AM.
May 15, 3:25 PM CDTFLASH FLOODAbingdon, ILSIGNIFICANT FLASH FLOODING WITH SEVERAL ROADS IN ABINGDON CLOSED FROM 1 TO 2 FEET OF WATER ON THEM. MAIN STREET IS CLOSED DUE TO FLOODING. MEASURED 5.02 INCHES OF RAIN SINCE 5 AM.
May 15, 3:25 PM CDTHEAVY RAIN 3.1Galesburg, ILSPOTTER MEASURED 3.10 INCHES OF RAIN IN GALESBURG SINCE 5 AM.
May 15, 3:25 PM CDTHEAVY RAIN 5.02Abingdon, ILWEATHER OBSERVER MEASURED 5.02 INCHES OF RAIN IN ABINGDON SINCE 5 AM
May 15, 4:00 PM CDTHEAVY RAIN 3.9Yates City, ILSINCE 7 AM
May 15, 5:00 PM CDTHEAVY RAIN 2.84Galesburg, ILRAINFALL FOR TODAY...SWOP
May 15, 5:11 PM CDTHEAVY RAIN 2.79Canton, ILBIG CREEK IN CANTON OUT OF ITS BANKS. SWOP REPORT.
May 15, 5:17 PM CDTHEAVY RAIN 2.78Dahinda, IL2.78 INCHES SINCE 7AM.
May 15, 6:55 PM CDTHEAVY RAIN 2.252 Wsw Altona, IL2.25 INCHES REPORTED IN LAST 12 HOURS. COCORAHS REPORT.
May 15, 7:00 PM CDTHEAVY RAIN 3.65Galesburg, IL24 HOUR REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 151935
FFWILX
ILC057-095-143-175-160130-
/O.NEW.KILX.FF.W.0014.090515T1935Z-090516T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...
  WESTERN PEORIA COUNTY IN CENTRAL ILLINOIS...

* UNTIL 830 PM CDT.

* AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANTON...GALESBURG...ABINGDON...ALTONA...AVON...BRADFORD...
  BRIMFIELD...CASTLETON...ELMIRA...ELMORE...ELMWOOD...FAIRVIEW...
  FARMINGTON...GILSON...HANNA CITY...KNOXVILLE...LA FAYETTE...
  LAURA...LONDON MILLS...MAQUON...ONEIDA...OSCEOLA...PRINCEVILLE...
  RIO...TOULON...TRIVOLI...VICTORIA...WATAGA...WEST JERSEY AND
  WILLIAMSFIELD.

NUMEROUS ROADS ARE CLOSED ACROSS KNOX...NORTHERN FULTON...
AND WESTERN PEORIA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.

&&

LAT...LON 4124 8965 4098 8964 4053 8984 4051 9045
      4116 9044 4116 8989 4124 8987

$$


BARKER
1 follow-up statement
000 
WGUS73 KILX 152303
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT FRI MAY 15 2009

ILC057-095-143-175-160130-
/O.CON.KILX.FF.W.0014.000000T0000Z-090516T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON-KNOX-PEORIA-STARK-
603 PM CDT FRI MAY 15 2009

...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL
830 PM CDT FOR STARK...WESTERN PEORIA...KNOX AND NORTHERN FULTON
COUNTIES...

AT 600 PM CDT...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MID
EVENING ACROSS AREAS NORTHWEST OF THE ILLINOIS RIVER. BETWEEN 3 AND
6 INCHES OF RAIN HAS FALLEN SINCE SUNRISE AND AN ADDITIONAL 1 TO 2
INCHES IS LIKELY WITH LOCAL 2 TO 3 INCH AMOUNTS SOUTHEAST TOWARD THE
ILLINOIS RIVER. THIS WILL LIKELY LEAD TO MORE WIDESPREAD FLASH 
FLOODING ESPECIALLY IN LOW LYING AND URBAN AREAS LIKE GALESBURG.

LOCATIONS IMPACTED INCLUDE ABINGDON...ALTONA...AVON...BRADFORD...
BRIMFIELD...CANTON...CASTLETON...ELMIRA...ELMORE...ELMWOOD...
FAIRVIEW...FARMINGTON...GALESBURG...GILSON...HANNA CITY...
KNOXVILLE...LA FAYETTE...LAURA...LONDON MILLS...MAQUON...ONEIDA...
OSCEOLA...PRINCEVILLE...RIO...TOULON...TRIVOLI...VICTORIA...WATAGA...
WEST JERSEY...WILLIAMSFIELD...WYOMING AND YATES CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4124 8965 4098 8964 4053 8984 4051 9045
      4116 9044 4116 8989 4124 8987

$$

HUETTL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 15, 12:55 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 15, 12:55 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CDT FRI MAY 15 2009

.DISCUSSION...
ISSUED 1035 AM CDT FRI MAY 15 2009

UPDATED THE FORECAST DURING MID MORNING TO START THE FLASH FLOOD
WATCH NORTH OF LINCOLN THIS MORNING AND CONTINUE IT THROUGH TONIGHT.
INCREASED RAIN CHANCES TO NEAR 100% FROM FULTON...TAZWELL AND MCLEAN
COUNTIES NORTH TODAY. ALSO INCREASED EXPECTED RAINFALL AMOUNTS TO
1 TO 3 INCHES WITH LOCAL 3 TO 5 INCHES POSSIBLE TODAY AND TONIGHT.

FIRST WAVE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS SPREAD
QUICKLY ENE ACROSS AREAS NORTH OF I-72 SINCE 5 AM THIS MORNING.
LARGE AREA OF SHOWERS WITH SCATTERED THUNDERSTORMS WITH HEAVY
RAINS CONTINUE LATE THIS MORNING NORTH OF LINCOLN. A SECOND AREA
OF THUNDERSTORMS WAS OVER NORTHERN MO AND A THIRD WAVE OF SHOWERS
AND THUNDERSTORMS WAS IN SE NEBRASKA...ALL MOVING ENE TOWARD AREAS
NORTH OF I-72 IN NORTHERN HALF OF IL. THESE AREAS OF CONVECTION
ARE NORTH OF WARM FRONT AND ENHANCED BY SHORT WAVE NEAR THE MO/IA
BORDER.

15Z/10 AM SURFACE MAP SHOWS A WARM FRONT FROM NORTHERN KY INTO
SOUTHERN IL NORTH OF I-64 AND CENTRAL MO JUST NORTH OF I-70 TO
1007 MB LOW PRESSURE IN NORTH CENTRAL KS. COLD FRONT EXTENDED FROM
1006 MB LOW PRESSURE IN EASTERN ND SOUTHWARD TO 1007 MB LOW
PRESSURE IN NORTH CENTRAL KS. ESE WINDS OVER CENTRAL IL NORTH OF
APPROACHING WARM TOWARD I-70 LATE THIS MORNING. DEWPOINTS HAVE
ELEVATED INTO THE LOW TO MID 50S WITH UPPER 50S TO NEAR 60F FROM
JACKSONVILLE TO LAWRENCEVILLE SW. TEMPS WERE IN THE LOW TO MID 60S
EXCEPT COOLER UPPER 50S IN RAIN COOLED AREAS FROM LINCOLN NORTH.
SOME SUNSHINE WAS BREAKING THROUGH THE CLOUDS IN SE IL SE OF I-70.

SHORT RANGE MODELS SIMILAR IN LIFING WARM FRONT NORTH ACROSS
CENTRAL IL DURING THIS AFTERNOON. THIS SHOULD SHIFT FIRST WAVE OF
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS NORTH OF PEORIA BY 2 PM.
SECOND WAVE OF SHOWERS AND THUNDERSTORMS IN NORTHERN MO TO MOVE ENE
INTO AREAS ALONG AND NORTH OF I-72 DURING THIS AFTERNOON. ISOLATED
TO SCATTERED CONVECTION SOUTH OF I-72 TODAY AND LESS COVERAGE SE
OF I-70 WHERE MORE SUNSHINE POSSIBLE AND WARMER HIGHS IN THE UPPER
70S TO NEAR 80F. COOLED HIGHS A FEW DEGREES FROM PEORIA NORTHWARD
INTO THE UPPER 60S TO NEAR 70F DUE TO WIDESPREAD HEAVY RAINS TODAY
AND NOT MUCH SUN EXPECTED. SPC CONTINUES A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS CENTRAL/SE IL AFTER 3 PM AND INTO THIS
EVENING. SPC HAS 30% CHANCE OF WIND DAMAGE FROM CENTRAL IL INTO
NORTHERN HALF OF MO...15-30% CHANCE OF LARGE HAIL AND 5-10% CHANCE
OF TORNADOES WITH SEVERE RISK HIGHEST NEAR I-72 LATER THIS
AFTERNOON AND EVENING. COLD FRONT TO PRESS SE ACROSS CENTRAL IL
OVERNIGHT WITH CONVECTION DIMINISHING FROM NW TO SE BEHIND THE
COLD FRONT DURING OVERNIGHT AND LINGERING IN SE IL SAT MORNING.

HUETTL

&&

.AVIATION...
ISSUED 1250 PM CDT FRI MAY 15 2009

SHOWERS AND THUNDERSTORMS THAT HAVE BEEN AFFECTING PIA SINCE
AROUND SUNRISE THIS MORNING WITH VSBYS AS LOW AS AROUND A MILE
WITH HEAVY RAIN WILL EVENTUALLY SPREAD ENE BACK TO BMI BY MID/LATE
AFTERNOON. AREAS FURTHER SOUTH ALONG I-72 WITH SEE ISOLATED TO
SCATTERED CONVECTION THIS AFTERNOON AND HAVE VCTY TO COVER THAT AT
SPI...DEC AND CMI. WAVES OF SHOWERS AND THUNDERSTORMS EXTEND FROM
THE IL RIVER VALLEY OF NORTHERN IL WSW ACROSS NORTHERN MO INTO FAR
SE NEBRASKA AND FAR NE KANSAS. THIS CONVECTION NEAR 850 MB WARM
FRONT AND SHORT WAVE ALONG IA/MO BORDER. CONVECTION NORTH OF
SURFACE WARM FRONT EXTENDING FROM JUST SOUTH OF I-72 TO NORTH OF
I-70 IN NORTHERN MO TO 1007 MB LOW PRESSURE ALONG THE EASTERN
KS/NE BORDER. SURFACE WARM FRONT LIFTS NORTH ACROSS CENTRAL IL
DURING THIS AFTERNOON WITH EAST WINDS 10 TO 15 KTS SHIFTING SOUTH
WITH PASSAGE OF WARM FRONT. MEANWHILE A COLD FRONT FROM WESTERN MN
INTO EASTERN NEBRASKA AND CENTRAL KS TO SPREAD EAST OVER CENTRAL
IL OVERNIGHT. COLD FRONT WILL LIKELY BRING A BAND OF SHOWERS AND
THUNDERSTORMS WITH HEAVY RAINS LASTING SEVERAL HOURS TONIGHT AS IT
PRESSES SE ACROSS IL OVERNIGHT. SHOWERS/THUNDERSTORMS TO DIMINISH
FROM NW TO SE BETWEEN 07Z-11Z. LOW CEILINGS AROUND 1K FT BEHIND
COLD FRONT FOR LATER TONIGHT/EARLY SAT MORNING. LOW CLOUDS TO LIFT
AND SCATTERED OUT DURING MID/LATE SAT MORNING AS BREEZY NW WINDS
FILTER DRIER AIR INTO IL AS CANADIAN HIGH PRESSURES SETTLES INTO
THE MIDWEST.

HUETTL

&&

.PREV DISCUSSION...
ISSUED 317 AM CDT FRI MAY 15 2009
UPPER LEVEL TROF TRYING TO DIG INTO THE ROCKIES...WITH A SFC LOW
DEVELOPING IN THE NRN PLAINS. FRONTAL BOUNDARY ASSOCIATED WITH
WEDNESDAYS WEATHER IS STILL STRETCHED FROM KS INTO THE MID
ATLANTIC STATES. THIS WILL PLAY A ROLE WITH THE COMING FORECAST.
MAIN ISSUES ARE THIS FRONT AND ITS INTERACTION WITH AN APPROACHING
WAVE FOR THE NEXT TWO DAYS. MODELS ARE ACTUALLY IN PRETTY DECENT
AGREEMENT OVERALL. MAJOR DIFFERENCES IN THE MODELS CROP UP IN THE
EARLY PARTS OF NEXT WEEK WITH THE ECMWF MAINTAINING A SLOWER
PROGRESSION OF AN UPPER WAVE...AND THE GFS BUILDING IN A MASSIVE
UPPER LEVEL RIDGE...WITH DRY AND HOT WEATHER FOR THE MIDWEST AND
THE SERN CONUS. FOR THE MOST PART...THE FORECAST IS NOT REALLY
AFFECTED BY THIS DIFFERENCE...AS THE FORECAST IS DRY EITHER WAY
FOR DAYS 3 THRU 5.

SHORT TERM...TODAY AND TOMORROW...
BOUNDARY TO THE SOUTH STILL PROGGED TO BEGIN DRIFTING NORTH WITH
WAA AT THE SFC...HOWEVER... NAM/WRF MAY BE PUSHING IT A LITTLE TOO
FAR NORTH AS THE THUNDERSTORM COMPLEX MOVING ACROSS IA AND MO THIS
MORNING MAY KEEP THE LOW LEVELS A BIT COOLER. SO...FRONTAL
POSITION IS A BIT PROBLEMATIC. HOWEVER...THE UPPER WAVE/LLJ
ENHANCED SHOWERS SHOULD CONTINUE INTO THIS MORNING. THE
FRONT SHOULD DRIFT NWD...ALLOWING FOR SOME WAA SHOWERS LATER IN
THE AFTERNOON. ESSENTIALLY...SEVERAL WEAK INFLUENCES KEEPING POPS
IN FOR MUCH OF TODAY. BIG THREAT FOR SEVERE WEATHER WILL BE LATER
AS THE INSTABILITY MAXIMIZES LATER TODAY...ANCHORING MUCH OF THE
CWA IN A WARM SECTOR ENVIRONMENT. COLD FRONT APPROACHES AND SETS
OFF ANOTHER ROUND OF PRECIP THAT WILL EVENTUALLY MELD INTO A QUASI
LINEAR STRUCTURE YET AGAIN WITH AN AMPLIFIED WIND THREAT IN THE
OVERNIGHT HOURS. EXPECT RAIN TO COME TO AN END IN THE FIRST HALF
OF THE DAY TOMORROW...WITH COOLER TEMPS BEHIND THIS FRONT.

LONG TERM...SUNDAY THROUGH TUESDAY...
ONCE THE SHOWERS CLEAR THE FA ON SATURDAY AFTERNOON...THE MIDWEST
MOVES INTO A DRIER PATTERN...AND SLIGHTLY COOLER THROUGH SUNDAY
NIGHT. 850MB TEMPS IN ECMWF DROP TO 3C TO 6C...BRINGING SLIGHTLY
UNSEASONABLE COOLER TEMPS IN UNTIL THE WARM UP KICKS IN AGAIN WITH
SUNNY SKIES ON MONDAY.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ027>031-
036>038.

&&
Hazardous weather outlook, May 15, 2:30 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT FRI MAY 15 2009

ILZ027>031-036>038-161200-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
230 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING.
SOME OF THE STORMS MAY REACH SEVERE LEVELS INTO THIS EVENING...
WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE
POSSIBLE FROM PEORIA SOUTH.

VERY HEAVY RAINFALL IS ALSO EXPECTED THROUGH THIS EVENING AND RAINFALL
AMOUNTS MAY REACH BETWEEN 1.5 TO 3 INCHES...WITH LOCAL 3 TO 5 INCH
AMOUNTS POSSIBLE. THIS RAIN FALLING ON ALREADY SATURATED
SOILS...WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE AREA.

SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA AFTER
3 AM TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...MACKINAW...AND
SPOON RIVERS WILL EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM.

ILZ040>057-061>063-066>068-071>073-161200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
230 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE
THIS AFTERNOON AND EVENING NORTH OF I-70 AND SOUTH OF I-70
TONIGHT...AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME OF THE
STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE NORTH OF I-70.
LOCALLY HEAVY RAINFALL MAY DEVELOP...AND FALL ON ALREADY SATURATED
SOILS. ANY ONGOING FLOODING PROBLEMS ACROSS THE AREA WILL LIKELY
BE AGGRAVATED.

SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA EARLY
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE
NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...SANGAMON...
LITTLE WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM.

HUETTL

In the hours before

Local storm report, May 15, 1:08 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       3 SW PEORIA             40.71N 89.65W
05/15/2009  M1.42 INCH       PEORIA             IL   ASOS

            1.42 INCHES OF RAIN AT THE PEORIA AIRPORT SINCE 7 AM

&&

25
Local storm report, May 15, 1:22 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HEAVY RAIN       GALESBURG               40.95N 90.38W
05/15/2009  M2.17 INCH       KNOX               IL   MESONET

            SWOP REPORT

&&

25
Local storm report, May 15, 1:25 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      2 W BRIMFIELD           40.84N 89.92W
05/15/2009                   PEORIA             IL   MESONET

            ROUTE 150 WESTBOUND LANE UNDER WATER. SWOP REPORT

&&

25
Local storm report, May 15, 1:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      2 SE DAHINDA            40.93N 90.07W
05/15/2009                   KNOX               IL   MESONET

            SPOON RIVER AT ROUTE 150 OUT OF ITS BANKS. MANY DITCHES
            OVERFLOWING WITH WATER AND FIELDS FLOODED ALONG ROUTE 150
            IN WESTERN PEORIA AND EASTERN KNOX COUNTIES.

&&

25
Local storm report, May 15, 1:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      FIATT                   40.57N 90.18W
05/15/2009                   FULTON             IL   TRAINED SPOTTER

            WATER COVERING ROUTE 9 NEAR FIATT. RELAYED BY DVN.

&&

25
Local storm report, May 15, 2:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
204 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       CANTON                  40.56N 90.04W
05/15/2009  M1.63 INCH       FULTON             IL   MESONET

            SINCE 4 AM. SWOP REPORT.

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:03 AM CDTFlash Flood WarningILXFulton, Knox6 hr
May 15, 10:28 AM CDTFlash Flood WarningILXKnox, Peoria, Stark5 hr
May 15, 10:55 AM CDTRiver Flood WarningILXFulton6 days
May 15, 10:58 AM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford56 hr
May 15, 11:32 AM CDTAreal Flood AdvisoryILXFulton, Marshall, Peoria, Tazewell, Woodford6 hr
May 15, 2:38 PM CDTSpecial Weather StatementILXSchuyler67 min
May 15, 3:32 PM CDTFlash Flood WarningILXFulton, Schuyler6 hr
May 15, 3:45 PM CDTTornado WarningILXCass, Morgan, Scott45 min
May 15, 4:00 PM CDTRiver Flood WarningILXCass, Mason9 days
May 15, 4:17 PM CDTFlash Flood WarningILXMarshall, Peoria, Tazewell, Woodford6 hr
May 15, 4:25 PM CDTTornado WarningILXCass, Morgan35 min
May 15, 4:47 PM CDTAreal Flood AdvisoryILXMason, Tazewell6 hr
May 15, 4:49 PM CDTTornado WarningILXCass, Menard, Sangamon26 min
May 15, 5:14 PM CDTTornado WarningILXLogan, Menard, Sangamon46 min
May 15, 5:25 PM CDTAreal Flood AdvisoryILXMcLean, Tazewell, Woodford6 hr
May 15, 5:38 PM CDTAreal Flood AdvisoryILXCass, Mason, Menard6 hr
May 15, 5:40 PM CDTTornado WarningILXLogan, Macon, Sangamon50 min
May 15, 5:46 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford5 hr
May 15, 5:54 PM CDTFlash Flood WarningILXCass, Logan, Mason, Menard, Morgan, Sangamon and 2 more6 hr
May 15, 5:58 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott47 min
May 15, 6:06 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion54 min
May 15, 6:11 PM CDTTornado WarningILXMacon35 min
May 15, 6:16 PM CDTSpecial Weather StatementILXMason, Menard59 min
May 15, 6:26 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon30 min
May 15, 6:27 PM CDTFlash Flood WarningILXDeWitt, Macon6 hr
May 15, 6:38 PM CDTTornado WarningILXChampaign, Vermilion31 min
May 15, 6:42 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Sangamon48 min
May 15, 6:42 PM CDTTornado WarningILXChampaign, Macon, Piatt48 min

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.